What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 6, 3:01 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 3:01 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
401 PM EDT Sat Jul 6 2019
.DISCUSSION...
The hot and very humid airmass that has been plaguing the region the
better part of the last week will finally push south of MI by Sunday
as high pressure over Canada builds southward. Convection will
continue through this evening before finally waning with the loss of
daytime heating. Last nights cold front has now pushed south of the
state but a cluster of thunderstorms that formed along it has laid
out a cold pool across far southern MI with the northern periphery
of said feature acting like the predominate forcing mechanism for
convection. In addition there are several outflow boundaries and
lake breezes also over the area. Expect numerous slow moving
thunderstorms to persist through this evening south of M59 resulting
in brief heavy downpours and possible wind gusts to 40 mph.
Tonight will begin the transition into a quieter forecast as surface
ridge pushes southward over the region. There may be a period of
light shower early Sunday morning before the driest air works into
the region though as an eroding mid level PV filament slides east
across the area and pseudo back door cold front works south through
Lake Huron and southern Canada. Hires models continue to advertise a
plume of moisture pushing back west into the Detroit Metro region
ahead of the front and with the residual moist boundary layer and
ribbon of mid level moisture with the PV filament, I could see some
light showers popping up before the northeast flow ushers in drier
boundary layer airmass. Could have stayed dry as model soundings
advertise the subsidence aloft drying the upper levels while ne flow
dries the boundary layer, but it is a timing issue whether the
drying can happen fast enough so just threw in a slight chance pop.
The moist airmass has not been shy to this point about allowing
showers/storms to develop will allow it one last chance before
ridging prevails.
Surface ridge will build overhead Sunday but upper level heights
will lag behind, not increasing until on Monday. So temps will get
knocked down tomorrow with northerly flow with highs in the upper
70s to around 80. Slight moderation to temps on Monday with highs
inching up into the low 80s. Drier air with dewpoints falling into
the 50s will make for less humid and more pleasant days. Lack of
cloud cover will allow min temps to fall into the 50s the next few
nights.
Warmer and drier conditions start-off the extended period on Tuesday
with the ridge axis bisecting lower Michigan, generating ample
subsidence with generally light and variable winds. Temperatures
should top out a few degrees above normal under favorable radiative
diurnal heating with slightly anomalous H5 heights around 587 dam.
Scattered diurnal cu should precede evening high cirrus in advance
of the next disturbance. H8 temperatures will be several degC above
normal as another hot and humid airmass sets under SW flow for
Wednesday. Temperatures are expected to push 90 degrees or greater
over the Metro Detroit area with shortwave energy traversing the
region beginning within the AM timeframe. Instability and available
moisture is somewhat questionable given the ECMWF is drier in the
sub-H5 layer by almost 20 percent Wednesday afternoon, but still
expect at least a slgt chance for isolated showers or thunderstorms
during the day and into the evening.
The approaching, well-advertised, trough will become more positively
tilted aloft early on Thursday as it traverses over the Great Lakes.
A surface reflection over The Straits of Mackinaw will help move a
surface boundary laying out a cold front across much of western
Michigan, working SE throughout the morning. The cold FROPA should
be through the entire CWA by late afternoon allowing cooler and
drier air to back-fill. This will keep daytime high temps near or
slightly below climatological norms before a gradual warming trend
develops for the weekend with high pressure in control over much of
the Midwest. Precip seems unlikely through Sunday morning.
&&
.MARINE...
Scattered showers and thunderstorms will be possible through the
rest of the afternoon as a cold front settle south. This will be
especially true from Lake St. Clair through western Lake Erie. In
the wake of this front, northeast flow will increase with gusts as
high as 25 knots over Saginaw Bay and the tip of the Thumb, and up
to 20 knots across the southern Lake Huron basin. The increasing
onshore northeast flow will result in choppy 2-4 foot waves along
much of the Lake Huron nearshore waters, including Saginaw Bay. A
Small Craft Advisory will remain in effect for Saginaw bay where
wind gusts approaching 25 knots should be most persistent. High
pressure will then build across the central Great Lakes beginning
Sunday and continuing through early next week. Northeast winds will
slowly diminish during this time and generally dry weather can be
expected.
&&
.PREV DISCUSSION...
Issued at 1259 PM EDT Sat Jul 6 2019
AVIATION...
Scattered showers and thunderstorms can be expected this afternoon
along the I-94 terminals with perhaps some activity as far north as
KFNT. This activity will fire within very humid airmass to the south
of a weak cold. This front will stall over the far southern lakes
region tonight with additional showers possible as shortwave/MCV to
the west meanders east and forces the unstable airmass back north
into this frontal surface. A few showers may linger into Sunday, but
generally expect a trend to quiet weather with mid/upper cigs
gradually scattering out for north to south across the area. Light
and variable winds will become consistently NNE overnight into
Sunday with speeds occasionally to 10 knots or a bit more.
For DTW...Isolated/scattered showers/storms will percolate at/around
the terminal this afternoon. Additional showers may reform overnight
as well. This activity will bring cigs to 5kft or less at times.
DTW THRESHOLD PROBABILITIES...
* Moderate for ceilings at or below 5000 ft this afternoon and into
early tonight.
* Moderate in thunderstorms this afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory until 4 PM EDT Sunday for MIZ048-054.
Lake Huron...Small Craft Advisory until 4 PM EDT Sunday for LHZ421-422.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...DRK/KK
MARINE.......DRK
AVIATION.....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 6, 3:14 AM EST, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
414 AM EDT Sat Jul 6 2019
MIZ047>049-053>055-060>063-068>070-075-076-082-083-070815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
414 AM EDT Sat Jul 6 2019
This hazardous weather outlook is for portions of southeast
Michigan.
.DAY ONE...Today and Tonight
A Lakeshore flood Advisory is in effect for Bay and Tuscola counties.
Refer to the latest Coastal Hazard Message for additional
information.
Hot and humid airmass will support scattered thunderstorm
development today primarily south of M 59. Locally heavy rainfall
and isolated wind gusts to 40 mph are possible. Storms will move west
to east near 20 mph.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
414 AM EDT Sat Jul 6 2019
This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.
.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect today and tonight for Saginaw
Bay. Refer the latest marine forecasts for additional information.
Hot and humid airmass will support scattered thunderstorm development
today. Locally heavy rainfall and isolated wind gusts to 35 knots
are possible. Storms will move west to east near 20 knots.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
CB
In the hours before
Special weather statement, Jul 6, 11:23 AM EST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1223 PM EDT Sat Jul 6 2019
MIZ082-061730-
Lenawee MI-
1223 PM EDT Sat Jul 6 2019
...SPECIAL WEATHER STATEMENT...
At 1219 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pioneer, or 10 miles northeast of Montpelier, moving east at 15 mph.
Winds in excess of 35 mph will be possible with this storm with
locally torrential rainfall likely.
This strong thunderstorm will be near...
Morenci around 115 PM EDT.
Adrian around 120 PM EDT.
Other locations impacted by this storm include Seneca, Lime Creek,
Munson, Ogden Center, Canandaigua, Palmyra, Sand Creek, Jasper,
Medina and Weston.
Additional scattered thunderstorms will also develop over southern
Lenawee county and bring locally heavy downpours possible gusty
winds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4192 8436 4197 8377 4172 8377 4171 8436
TIME...MOT...LOC 1619Z 261DEG 15KT 4172 8452
DG
Special weather statement, Jul 6, 12:15 PM EST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
115 PM EDT Sat Jul 6 2019
MIZ076-061745-
Wayne MI-
115 PM EDT Sat Jul 6 2019
...SPECIAL WEATHER STATEMENT...
At 114 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wyandotte, or near Taylor, moving south at 10 mph.
Winds in excess of 35 mph will be possible with this storm.
This strong thunderstorm will be near...
Wyandotte around 125 PM EDT.
Trenton around 140 PM EDT.
Grosse Ile around 145 PM EDT.
Other locations impacted by this storm include Melvindale, Ecorse,
Southwest Detroit, Allen Park, River Rouge, Lincoln Park, Riverview,
Southgate and Dearborn Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4229 8324 4236 8306 4233 8300 4232 8306
4230 8309 4224 8313 4217 8313 4212 8312
4209 8313 4207 8316
TIME...MOT...LOC 1714Z 338DEG 10KT 4225 8314
DGSpecial weather statement, Jul 6, 12:31 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
131 PM EDT Sat Jul 6 2019
MIZ082-083-061845-
Lenawee MI-Monroe MI-
131 PM EDT Sat Jul 6 2019
...SPECIAL WEATHER STATEMENT...
At 130 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Blissfield to Sylvania.
Movement was east at 15 mph.
Winds in excess of 35 mph will be possible with these storms.
Strong thunderstorms will be near...
Blissfield around 200 PM EDT.
Ottawa Lake around 215 PM EDT.
Luna Pier around 225 PM EDT.
Lambertville around 240 PM EDT.
Temperance around 245 PM EDT.
Other locations impacted by these storms include Samaria, Jasper,
Ogden Center, Riga, Toledo Beach, Erie, Palmyra, Fairfield, La Salle
and Bolles Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall with rainfall rates of one half to one inch per
hour is also occurring with these storms, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4187 8406 4189 8331 4182 8337 4172 8341
4172 8346 4173 8345 4172 8405
TIME...MOT...LOC 1730Z 266DEG 14KT 4175 8399 4171 8372
DGSpecial weather statement, Jul 6, 3:44 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
444 PM EDT Sat Jul 6 2019
MIZ069-070-075-076-062145-
Macomb-Oakland-Washtenaw-Wayne-
444 PM EDT Sat Jul 6 2019
...SHOWERS AND THUNDERSTORMS WILL AFFECT WAYNE...SOUTHERN OAKLAND...
SOUTHWESTERN MACOMB AND EASTERN WASHTENAW COUNTIES...
At 442 PM EDT, a disorganized and slow moving region of showers and
thunderstorms was located over the region.
A few of these showers and storms are producing gusty winds to 25
MPH.
Locations impacted include...
Warren, Ann Arbor, Livonia, Troy, Southfield, Taylor, St. Clair
Shores, Novi, Romulus, Ypsilanti, Saline, Milan, Grosse Pointe,
Dexter, Downtown Detroit, Canton, Detroit, Sterling Heights, Dearborn
and Royal Oak.
Torrential rainfall is also occurring with these showers and storms
and may cause localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 4236 8288 4232 8306 4223 8313 4208 8375
4208 8381 4238 8396 4243 8381 4243 8367
4247 8367 4267 8305 4242 8285
TIME...MOT...LOC 2042Z 240DEG 49KT 4251 8345
SC